Disney Information Station Logo

Go Back   The DIS Discussion Forums - DISboards.com > Just for Fun > W.I.S.H > Events/Competition
Find Hotel Specials & DIScounts
 
facebooktwitterpinterestgoogle plusyoutubeDIS UpdatesDIS email updates
Register Chat FAQ Tickers Search Today's Posts Mark Forums Read





Reply
 
Thread Tools Rate Thread Display Modes
Old 12-20-2012, 12:57 PM   #1
irishtwins1112
Mouseketeer
 
irishtwins1112's Avatar
 
Join Date: Jun 2012
Posts: 352

Prednisone during marathon training????

So.....the stomach virus I thought I had appears to be my ulcerative colitis flaring. I haven't had a flare for over a year. I called the dr today to get an appointment and he is already on vacation. The nurse was able to get in touch with him and he called me in a 3 week long prednisone taper to get the flare under control. Flares involve fiery bouts of diarrhea, stomach cramps, and nausea.....so I need this to be taken care of if I expect to continue to train for and finish the marathon. Does anyone know if there is any reason why I couldn't do the marathon while taking this medication? Of course..... I googled it.....like a dummy and now I am concerned about tendon rupture. I mentioned it to my nurse and she said she had never heard of that. I will discuss it more thoroughly with my Dr next Thursday, at my appt but was just curious if anyone had any experiences with it in the meantime.

Thanks!
__________________
Me DH DS 3 DS 2
irishtwins1112 is offline   Reply With Quote
Old 12-20-2012, 02:27 PM   #2
KristinU
DIS Veteran
 
KristinU's Avatar
 
Join Date: Mar 2000
Location: Connecticut
Posts: 2,439

I recently had a round of prednisone for a bad poison ivy rash that I couldn't shake. It was I believe a 10 day taper, so a little shorter than yours, and I'm also not training for a marathon currently, but I'm training for a half and average about 20 miles per week. I also practice power yoga and do some indoor rock climbing, just to give you a background of my activities. Anyway, I did fine with it. I was worried about dizziness as a side effect, which seems to be one of the more common ones, so I was a little tentative in yoga during the first few days of the high doses, and I avoided inversions and poses that really focus on balance. Otherwise all was OK for me.

The colitis sounds like not so much fun at all...I hope this does the trick for you and you don't experience any ill affects!
__________________


1994 Poly Honeymoon - 1997 BWV - 1998 Contemporary - 1999 Coronado Springs - 2000 Joined DVC! BWV & Vero Beach - 2001 BWV & CBR - 2002 BCV & OKW - 2003 Grand Californian & AKL - 2004 POR, DS's first trip to WDW and our 10th anniversary! - 2005 BWV for DS's first birthday! & SSR - 2006 Pop & OKW - 2007 VWL for DS's 3rd birthday! also in 2007 - started living Debt Free! - 2008 BWV for DS's 4th birthday and sold DVC! (and yes, it's a good thing for us! ) and Fort Wilderness for Thanksgiving 2008 - 2009 Bay Lake Tower for our 15th Anniversary 2011 Fort Wilderness, Princess Half Marathon 2012 Fort Wilderness - 2013 1st Dark Side visit - Universal for WWoHP! 2013 AKV for Princess Half Marathon Girls Weekend!
KristinU is offline   Reply With Quote
|
The DIS
Register to remove

Join Date: 1997
Location: Orlando, FL
Posts: 1,000,000
Old 12-20-2012, 02:34 PM   #3
WhereInFlorida
More Disney = A better day
 
Join Date: Oct 2012
Posts: 71

I have done a similar therapy for the same symptoms before and had no ill effects but was only in mid-season training without the intensity leading up to 4 weeks before a marathon.

It is a steroid and anti-inflammatory so those should be good things for those small aches and pains that come up
WhereInFlorida is offline   Reply With Quote
Old 12-20-2012, 04:48 PM   #4
irishtwins1112
Mouseketeer
 
irishtwins1112's Avatar
 
Join Date: Jun 2012
Posts: 352

Just looked at my prescription bottles......It is a two month taper . The last time I had to take steroids for this long I gained about 50lbs and my face swole up like a beach ball.......I am soooooooooooooo NOT looking forward to this process!!!!!!!!!!!
__________________
Me DH DS 3 DS 2
irishtwins1112 is offline   Reply With Quote
Old 12-20-2012, 05:19 PM   #5
cewait
DIS Veteran
 
cewait's Avatar
 
Join Date: Mar 2000
Location: At the intersection of Ocoee, Winter Garden and Windermere... I hear 'WISHES thunder' every night at 10pm
Posts: 5,691

It is definitely worth a visit with the doc when you see him. I cycled with a guy who was on couple rounds. A couple times we had to whoa up for a case of dizziness, but otherwise, he was OK. I would talk with the doc and get his input on how to deal with the dizziness, should it occur. Otherwise, as a coach, I am not aware of anything else that would keep you from running the mary.

The good news is that any other tendonitis may heal up while undergoing the treatment.

Good Luck and get well
__________________
_________________
Coach Charles
Perfectly Goofy 2006-2014
Endurance Coach
Running Disney since 99

I don't want easy - just possible

http://www.flickr.com/photos/cewait/
cewait is offline   Reply With Quote
Old 12-31-2012, 06:54 PM   #6
mom4graceandlogan
DIS Veteran
 
Join Date: Aug 2004
Location: Waleska, Georgia
Posts: 538

I did my first half at Disney a few years ago while in the middle of a prednisone taper for ulcerative colitis. I also read about and was worried about tendons but did not have a problem. The prednisone actually probably helped me finish, physically felt great. The down side was the difficulty sleeping, the prednisone rage kind of feeling(although being a Disney greatly helped) and an extreme fear of would I be able to finish vs. being stuck in a bathroom. I was sicker than normal the morning of the race, I think from anxiety, but got up early enough before the race so my body could kind of work things out before race time.(could not sleep because of the pred anyway.)

I will be running the half again next weekend and I too also just went into a flare after not having one for almost two years without meds. Unfortunately I don't have a doctor right now to go see, can't get in to see one until after race. Would love to get my hands on a dose
of prednisone prescription even though I hate the side effects soooooo much. I am very worried about finishing the race without any problems urgency issues. Currently I am bad shape for the first two hours and the rest of the day is not so bad. If the race was a 3 p.m. I would be fine. The morning start time has me panicked. I have a prescription for Canasa with one refill left and am taking slippery elm bark powder and the vsl-3 probiotic. Last time I had a flare the slippery elm bark powder and vsl-3 got me close to remission before I could get in to see my doctor. If you have not taken it before the slippery elm bark powder really helps calm the urgency issues. Good luck, I would recommend getting something from your doctor to help you sleep while on the pred. for before the race.
__________________
1996 Honeymoon Wilderness Lodge; 2002 Girls weeked All Stars;2002 Thanskgiving trip offsite
2003; Gracie's first trip Wilderness Lodge;May, 2005 Logan's first trip Wilderness Lodge; December, 2005 Wilderness Lodge;January 2007 Poly and WL Marathon Weekend; Sept 2007 10 days WL/Poly;Sept 2008 10 days BCV/WLV; June 2009 Swan; Thanksgiving Fort WIlderness/Contemporary200;June 2010 Wilderness Lodge, September 2010 Grand Floridian and Wilderness Lodge; December 2010 Wilderness Lodge and Swan; September, 2011 WL and Dolphin; Buying a house instead of a 2012 trip, actually going anyway and got new house. Sept. 2012 10 days WL/BC concierge, July 2013 AoA and WBC to do all the Orlando attractions we never get to; Sept. 2013 WL Villas and BWV, 4/2014 Chaperone chorus trip to POP
mom4graceandlogan is offline   Reply With Quote
Reply



Thread Tools
Display Modes Rate This Thread
Rate This Thread:

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

facebooktwitterpinterestgoogle plusyoutubeDIS Updates
GET OUR DIS UPDATES DELIVERED BY EMAIL



All times are GMT -5. The time now is 07:05 PM.

Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.

Copyright © 1997-2014, Werner Technologies, LLC. All Rights Reserved.